MAUDE Adverse Event Report: STRYKER GMBH U-BLADE SET, TI GAMMA3 Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH U-BLADE SET, TI GAMMA3 Ø10.5X95MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 30660095S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 03/06/2025
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "primary surgery with gamma3 nail and u-lag screw was performed on (b)(6) 2022.On (b)(6) 2025, when the patient visited the hospital with an irregular heartbeat, lag screw cut-out was observed.On (b)(6) 2025, the revision surgery was performed for removing u-lag screw.".
 
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was returned but medical records and the x-rays are needed in this case for event confirmation.The device inspection revealed the following: the u blade set was received, and one leg of the u blade is found deformed outwards.The over stretched leg of the u-blade gives the impression that it has not sit properly in the threaded groove of the lag screw but to confirm it absolutely that it happened during surgery, immediate post -operative x-ray is needed.Furthermore, the set screw impression for adequate fixation of the lag screw is missing in the lag screw groove, there is no indication that the set screw was tightened in the groove after the insertion.Although, there is an impression on the edge of the groove of the lag screw which shows that the set screw was most likely tightened at the edge of the groove and not at the bottom as required.This is also further confirmed by the impression on the tip of the set screw where there is a strong deformation at one side of the set screw while the top surface has no visible mark.We tried to assemble the returned set screw, nail and lag screw, and found that the set screw could be fixed in the groove of the lag screw.Also, the set screw leaves a mark of tightening in the groove.It was tried two times and on both occasions the set screw left an impression in the groove.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, it could not be excluded that the set screw was most likely tightened at the edge of the groove and not at the bottom as required as per operative technique which could lead to the loosening of the lag screw.But to confirm the event and other observations like deformation of u blade and explore probabilities of patient related or clinical factors , medical records such as x-rays are needed which are not available at this time.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
U-BLADE SET, TI GAMMA3 Ø10.5X95MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21762669
Report Number0009610622-2025-00010
Device Sequence Number8490469
Product Code HSB
UDI-Device Identifier04546540595997
UDI-Public(01)04546540595997(11)220214(17)270131(10)K0255B3
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K043431
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number30660095S
Device Lot NumberK02555B3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight58 KG